MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number C703
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The albumin reagent lot number was 945797, with an expiration date of 30-jun-2027.The customer cleaned the reagent probes and nozzle guide.The field service engineer, replaced, adjusted, and cleaned the reagent probes.The system was purged.Investigations determined the syringe seal has reached its lifetime threshold.A review of alarm trace data showed multiple abnormal aspiration alarms which indicate issues with sample pre-analytics.The alarm trace showed reagent pipetting adjustment failures.The investigation determined the service actions resolved the issue.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with albumin gen.2 on a cobas c 703 analytical unit.No questionable results were reported outside of the laboratory.The first sample initially resulted in an albumin value of 2.2 g/l and it repeated as 38 g/l.The second sample initially resulted in an albumin value of 2.8 g/l and it repeated as 40 g/l.

Brand Name
COBAS C 703 ANALYTICAL UNIT
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25373033
Report Number1823260-2026-02180
Device Sequence Number9279318
Product Code JJE
UDI-Device Identifier07613336200544
UDI-Public07613336200544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K253490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC703
Device Catalogue Number09502971001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown